Massachusetts, 2006

Damaging Wind in Massachusetts, July 2, 2006

July 2, 2006 · NWS BOX · 1 event in 1 county or zone

An isolated severe thunderstorm brought down trees onto power lines on Dwight Cross Road.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

An isolated severe thunderstorm brought down trees onto power lines on Dwight Cross Road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 2, 3:51 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 2, 3:51 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT SUN JUL 2 2006

.MESO 4 /451 PM/...
SPC HAS EXPANDED THREATS SLIGHTLY IN SNE IN THEIR MID AFTN UPDATE.
20Z MSAS SHOWS PROMISE FOR UPSTREAM DEVELOPMENTS INTO THE BERKS...
THEREAFTER ITS UNCERTAIN. SO WE ARE EXPECTING STROM GROWTH JUST
UPSTREAM THROUGH 6PM.  THIS INCLUDES FAVORABLE INSTAB...SFC MOISTURE
CONVERGENCE...POTENTIAL TEMP AND PRES FALLS.

TAFS WERE UPDATED ARD 430 IN SNE TO REDUCE THREATS OR DELAY ONSET.

&&

.MESO 3 /324PM/...
WE HAVE EXAMINED THE ALB 18Z SOUNDING AND WITHOUT A FRONT..WE NEED A
CONVECTIVE TEMP OF 92 DEGS TO FIRE... AND THE SOUNDING WAS MODIFIED
FOR 87/67.  OVERALL MSAS SUGGESTS THE BEST POTENTIAL IS ABOUT 3 HOURS
AWAY. TOO MUCH DEBRIS HIGH CLOUD AND ONLY A FEW CU...CANT GET THUNDER
IN THE AFTN IN THE WARM SECTOR WITHOUT CU. ALB 18Z SOUNDING HAD 50 KT
NR 700 MB.

RGEM WENT NUTS IN SNE TONIGHT...SO IF THE ACTIVITY IN CENTRAL NYS
CAN HOLD TOGETHER...OUR MAIN ACTION MAY ARRIVE HERE BTWN 2130-2330Z
...BEST THREAT STILL IS CT RVR VALLEY.

CONTG TO MONITOR...BUT FOR NOW...WE THINK ITS A NO GO FOR BIG STORMS
THRU AT LEAST 530 PM IN SNE.

DRAG
&&

.MESOSCALE DISCUSSION /2/...
MAIN STORM OF INTEREST MOVING THROUGH SOUTHERN VT AND MAY POSE A
SEVERE THREAT TO FAR NW MA AND SW NH...BUT TREND HAS BEEN FOR SOME
WEAKENING PAST VOLUME SCAN AS IT BEGINS TO ENCOUNTER A LESS
FAVORABLE AIRMASS.

LOTS OF CLOUD COVER NOW OVER SOUTHERN NEW ENGLAND FROM EARLIER
CONVECTION...BUT WE CONTINUE TO DESTABILIZE SLOWLY AS AIRMASS WARMS
AND DEWPOINTS CLIMB INTO MID TO UPPER 60S. BEST MOISTURE CONVERGENCE
REMAINS FOCUSED ACROSS MUCH OF UPSTATE NY BUT A SECONDARY AREA IS
TAKING SHAPE FROM S OF LONG ISLAND INTO EASTERN MA AND MAY HELP
CURRENT WEAK ACTIVITY MOVING THROUGH NORTHERN CT/WESTERN MA
REJUVENATE A BIT.

OTHERWISE NAM IS LOOKING A LITTLE BETTER WITH ITS IDEA OF NORTHERN
PA CONVECTION RIDING INTO SOUTHERN NEW ENGLAND THIS EVENING...BUT
EXTRAPOLATION WOULD CAUSE IT TO PASS JUST S OF OUR AREA. THERE IS
ALSO SOME ACTIVITY FIRING AHEAD OF COLD FRONT IN WESTERN/CENTRAL NY
WHICH ALSO BEARS WATCHING AS IT HEADS E.

BOTTOM LINE...NOT MUCH EXPECTED IN SOUTHERN NEW ENGLAND NEXT 1-2 HRS
ASIDE FROM STORM OVER SOUTHERN VT...BUT WE COULD SEE CONVECTION
INCREASE AFTER THAT. WIND DAMAGE IS MAIN THREAT.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
SEE MESO DISCUSSIONS ABOVE.  ANY CONVECTION SHOULD DIMINISH BY LATE
TONIGHT AS DRIER AIR IN MID AND UPPER LEVELS WORKS ITS WAY SOUTHWARD
ACROSS MUCH OF THE AREA.  MONDAY IS SHAPING UP TO BE A NICE SUMMER
DAY WITH PARTLY SUNNY SKIES AND JUST A SLIGHT CHANCE OF A SHOWER OR
THUNDERSTORM LATE IN THE DAY IN WESTERN PORTIONS OF CT AND MA IN
ASSOCIATION WITH A WEAK TROUGH OF LOW PRESSURE. IT SHOULD BE VERY
WARM WITH MAX TEMPERATURES IN THE 80S TO NEAR 90 AWAY FROM THE
COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
COLD FRONT IS EXPECTED TO PUSH S OF NEW ENGLAND MON EVENING...BEFORE
YET ANOTHER FRONT APPROACHES INDEPENDENCE DAY. WHILE MODELS
GENERALLY AGREE ON LARGER PICTURE...THEY DIFFER WITH RESPECT TO
TIMING AND PLACEMENT OF CONVECTION ASSOCIATED WITH BOTH FRONTS.

NAM DEVELOPS ACTIVITY UPSTREAM MON AFTERNOON WHICH WEAKENS AS IT
REACHES WESTERN NEW ENGLAND MON EVENING...LEAVING LITTLE MORE THAN
DEBRIS CLOUDINESS OVER OUR AREA. GFS PAINTS A SIMILAR SCENARIO BUT
DEVELOPS MUCH MORE CONVECTION TO OUR S...WHICH ENDS UP BRUSHING OUR
S COASTAL ZONES TUE MORNING. BOTH MODELS THEN SHOW ADDITIONAL
ACTIVITY FIRING AHEAD OF COLD FRONT TUE AFTERNOON AND EVENING...THEN
QUICKLY SHIFT FOCUS OF SHOWERS/THUNDERSTORMS TO S COAST TUE NIGHT
AND WED AS COLD FRONT SETTLES IN THAT REGION.

RIGHT NOW IT IS DIFFICULT TO SAY WHICH MODEL IS CORRECT...IN FACT
TRUTH MAY LIE SOMEWHERE INBETWEEN. WE DO THINK WE MAY SEE REMNANTS
OF MON AFTERNOON CONVECTION REACH OUR WESTERN ZONES MON
EVENING...BUT WE DO NOT HAVE ENOUGH CONFIDENCE TO ADD MUCH MORE THAN
CLOUDS/SLIGHT CHANCE POPS AT THIS TIME. CERTAINLY WITH PROLONGED S
FLOW... STRATUS/FOG SHOULD FORM OVER CAPE COD AND ISLANDS AND
PROBABLY INTO RI AND INTERIOR SE MA AS WELL.

COVERAGE AND INTENSITY OF CONVECTION FOR INDEPENDENCE DAY IS SIMILAR
TO TODAY...NAMELY DO WE GET ENOUGH SUNSHINE TO AID IN SIGNIFICANT
DESTABILIZATION. FOR NOW WE WILL LEAVE OUR OPTIONS OPEN AND CONTINUE
WITH CHANCE POPS...STARTING DURING MORNING IN WESTERN ZONES AND IN
AFTERNOON FARTHER E. CHANCE POPS CONTINUE TUE NIGHT AS FRONT PUSHES
THROUGH...BUT WE MAY END UP STAYING DRY EARLY IF GFS IS CORRECT.

WE LARGELY RELIED ON CONTINUITY AND HPC GUIDANCE FOR WED THROUGH
SUN. FRONT SHOULD REMAIN HUNG UP NEAR S COAST WED AND EARLY
THU...BEFORE HIGH PRESSURE BUILDS INTO EASTERN STATES AND BRINGS
DRIER WEATHER FOR LATER THIS WEEK AND INTO NEXT WEEKEND.

&&

.AVIATION...
SOME HAZY CONDITIONS BEING REPORTED ACROSS SOUTHERN NEW ENGLAND WITH
VSBY NEAR 5 MI. OTHERWISE JUST HAVE HI CLOUDINESS AND SW WINDS 15 TO
25 KT..A FEW GUSTS TO 30 KT OVER THE CAPE AND ISLANDS THIS EVENING.
THERE IS A CHANCE OF A TSTM AT ANY TERMINAL THIS EVENING AND
OVERNIGHT WITH THE HIGHEST CONFIDENCE IN WESTERN CT/WESTERN MA/AND
SOUTHWEST NH.  ANY TSTMS BEFORE MIDNIGHT COULD PRODUCE WIND GUSTS TO
40 KT AND POSSIBLY SMALL HAIL WITH MVFR CIGS AND LOCAL IFR VSBY TO
NEAR 3 MILES. EXPECT VFR CONDITIONS EVERYWHERE AFTER 12Z MON.

&&

.MARINE...
SMALL CRAFT ADVISORIES REMAIN POSTED INTO TONIGHT FOR GUSTY WINDS
AND SEAS NEAR 5 TO 6 FT ESPECIALLY ALONG THE S COAST. SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT ON SOUTHERN OUTER WATERS MON FOR
HIGHER SEAS BUT WINDS WILL HAVE DIMINISHED BY LATE TONIGHT.

WE MAY SEE ANOTHER ROUND OF SMALL CRAFT ADVISORY WINDS/SEAS TUE
AHEAD OF NEXT FRONT...ESPECIALLY NEAR S COASTAL WATERS/BAYS/SOUNDS
WHERE SW FLOW IS MAXIMIZED. GRADIENT DECREASES TUE NIGHT INTO WED AS
FRONT SETTLES NEAR S COAST...SO EXPECT WINDS AND SEAS TO DIMINISH
THEN.

FRONT IS EXPECTED TO PUSH S OF NEW ENGLAND THU...AS HIGH PRESSURE
BUILDS INTO EASTERN STATES FRI. LIGHTER WINDS AND FLAT SEAS EXPECTED
FOR LATE WEEK PERIOD.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED TO HAVE A SIGNIFICANT
IMPACT ON RIVER AND STREAM LEVELS...AS WINDS ALOFT ARE STRONG ENOUGH
TO KEEP STORMS MOVING. HOWEVER WE MAY SEE SHARP RISES ON SMALLER
STREAMS AND RIVERS IF STORMS END UP TRAINING OVER SAME AREAS. MINOR
URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE GIVEN PRECIPITABLE
WATER VALUES APPROACHING 2 INCHES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230-236 UNTIL 3 AM MONDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 6 PM MONDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ231>235-237-250 UNTIL 5 AM MONDAY.
&&

SHORT TERM...GAF
MESO/LONG TERM...JWD/WD
Hazardous weather outlook, Jul 2, 5:38 AM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
638 AM EDT SUN JUL 2 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-030945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
638 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF A COLD FRONT WILL MOVE
ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. ALL OF THE
THUNDERSTORMS WILL PRODUCE LIGHTNING. SOME THUNDERSTORMS COULD
PRODUCE DAMAGING WIND GUSTS. LARGE HAIL AND LOCALLY HEAVY DOWNPOURS
ARE ALSO POSSIBLE. ANY HEAVY DOWNPOURS COULD CAUSE LOCAL URBAN AND
POOR DRAINAGE FLOODING. THE STRONGEST THUNDERSTORMS WILL BE MOST
LIKELY BETWEEN 2 AND 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AREAS OF FOG WILL OCCUR MONDAY NIGHT AND TUESDAY MORNING. THE FOG MAY
BE LOCALLY DENSE JUST BEFORE SUNRISE...REDUCING VISIBILITIES TO ONE-
QUARTER MILE OR LESS. ANY FOG SHOULD LIFT BY 9 AM TUESDAY.

A SECOND COLD FRONT WILL APPROACH SOUTHERN NEW ENGLAND ON THE JULY
FOURTH HOLIDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT...MOVING ACROSS THE REGION DURING THE AFTERNOON AND EVENING.
ALL THUNDERSTORMS WILL PRODUCE LIGHTNING.  SOME THUNDERSTORMS MAY
PRODUCE DAMAGING WIND GUSTS AND BRIEFLY HEAVY DOWNPOURS. LARGE HAIL
IS ALSO POSSIBLE. THE STRONGEST THUNDERSTORMS WILL BE MOST POSSIBLE
BETWEEN 2 AND 8 PM TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS MAY BE NEEDED AFTER 1 PM.

WTB

In the hours before

Special weather statement, Jul 2, 1:11 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SUN JUL 2 2006

NHZ011-021915-
CHESHIRE NH-
211 PM EDT SUN JUL 2 2006

AT 210 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL IN CENTRAL BENNINGTON COUNTY VERMONT.  THE
LINE EXTENDED FROM 30 MILES WEST OF WALPOLE TO 40 MILES WEST OF
HINSDALE...MOVING EAST AT 40 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR...HINSDALE AND WESTMORELAND BY
310 PM EDT...SURRY AND GILSUM BY 320 PM EDT.

FIELD
Special weather statement, Jul 2, 1:39 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT SUN JUL 2 2006

MAZ002-003-NHZ011-021930-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
239 PM EDT SUN JUL 2 2006

AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO AT
LEAST 50 MPH AND SMALL HAIL 12 MILES NORTHWEST OF MONROE...OR ABOUT
7 MILES EAST OF BENNINGTON...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE ABOUT 7 MILES NORTH OF LEYDEN BY 310 PM
EDT...HINSDALE AND NORTHFIELD BY 320 PM EDT...WINCHESTER AND 7 MILES
NORTHWEST OF WARWICK BY 330 PM EDT.

THERE IS THE POSSIBILITY THAT THIS STORM WILL SEND GUSTY NORTHWEST
WINDS TO 50 MPH WELL SOUTH OF THE STORM TRACK INTO FAR NORTHERN
FRANKLIN COUNTY BETWEEN FROM NEAR MONROE AND ROWE TO COLRAIN AND
LEYDEN BETWEEN 250 AND 315 PM... WITHOUT RAIN OCCURRING THERE.

THIS IS STILL A STRONG STORM.

DRAG
Special weather statement, Jul 2, 2:05 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT SUN JUL 2 2006

NHZ011-021930-
CHESHIRE NH-
305 PM EDT SUN JUL 2 2006

AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOWLY WEAKENING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO AT LEAST 40 MPH LOCATED 17 MILES WEST OF HINSDALE...OR
ABOUT 12 MILES WEST OF BRATTLEBORO...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE ABOUT 6 MILES NORTHWEST OF HINSDALE BY 330
PM EDT.

THIS PARTICULAR CELL WAS A LOT STRONGER A FEW MINUTES AGO BUT WAS
RECENTLY WEAKENING AND SLOWING ITS FORWARD PROGRESS.

THE RISK FOR STRONG WIND GUSTS WAS DIMINISHING... ALTHOUGH GUSTY
NORTHWEST WINDS MAY OCCUR SOUTH OF THE STORMS PATH NEAR NORTHFIELD
JUST BEFORE 330 PM...IF THE STORM STILL IS STILL ORGANIZED CROSSING
INTO NEW HAMPSHIRE.

DRAG
Special weather statement, Jul 2, 4:24 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
524 PM EDT SUN JUL 2 2006

MAZ002-003-NHZ011-022150-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
524 PM EDT SUN JUL 2 2006

...STRONG THUNDERSTORMS APPROACHING FRANKLIN COUNTY...

AT 520 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS OVER SOUTHERN BENNINGTON
COUNTY VERMONT.  THE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 40
MPH AND WILL BE APPROACHING MONROE...ROWE...AND HEATH IN NORTHWEST
FRANKLIN COUNTY BETWEEN 530 PM AND 550 PM.

THESE STORMS WERE LIKELY PRODUCING DAMAGING WINDS AND LARGE HAIL IN
SOUTHERN VERMONT.  ALL PERSONS IN NORTHWEST FRANKLIN COUNTY SHOULD
BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND BE
PREPARED TO MOVE INDOORS TO A PLACE OF SAFETY WHEN THUNDER IS HEARD.

A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR FRANKLIN COUNTY
IF THESE STORMS REMAIN STRONG.

FIELD
Special weather statement, Jul 2, 4:54 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EDT SUN JUL 2 2006

MAZ003-004-NHZ011-022230-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
554 PM EDT SUN JUL 2 2006

AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 10 MILES WEST OF HINSDALE...OR ABOUT 6 MILES
SOUTHWEST OF BRATTLEBORO...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...HINSDALE AND 6 MILES SOUTH OF
CHESTERFIELD BY 600 PM EDT...WINCHESTER AND NORTHFIELD BY 610 PM
EDT...RICHMOND AND WARWICK BY 620 PM EDT...FITZWILLIAM AND ROYALSTON
BY 630 PM EDT.

FIELD

The radar

The Albany radar (KENX), 113 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
July 2, 5:10 PM EST
Where
Franklin County, Colrain
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
42.667, -72.683

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521218.